Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 109, NWS Mobile, AL

April 24, 2021

NWS Mobile, AL issued this special marine warning at Apr 24, 2021, 4:49 AM CDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2021, 4:49 AM CDT (09:49 UTC)
Expired
Apr 24, 2021, 5:45 AM CDT
In force
56 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
49.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Apr 24, 12:30 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 12:30 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1230 AM CDT Sat Apr 24 2021

.AVIATION...
06Z issuance...Showers and storms with IFR to MVFR conditions
will affect much of the area through Saturday morning, then taper
off west to east during the afternoon hours leaving VFR
conditions. Southeast winds increase to 15 to 20 knots overnight
and become south, then switch to the southwest on Saturday. /29

&&

.PREV DISCUSSION... /issued 1024 PM CDT Fri Apr 23 2021/

NEAR TERM /Now Through Sunday/...An upper trof over the south
central states advances into the southeastern states on Saturday
then continues off into the western Atlantic during the remainder of
the period.  An associated surface low over Texas advances eastward
across central Mississippi and central Alabama on Saturday, then
continues eastward and brings a cold front through the forecast area
Saturday night.  A powerful shortwave within the eastern portion of
the upper trof will bring an expansive region of strong deep layer
lift across the forecast area later this evening through Saturday
morning, then moderate deep layer lift persists over the area
(associated with the upper trof) until drier deep layer air flows
into the western portions of the area in the afternoon, then
remainder of the area in the early evening.

A warm front which currently extends from the surface low into the
extreme north central Gulf lifts northward through the forecast area
this evening into the overnight hours, then stalls across central
Mississippi and central Alabama near the northern periphery of the
forecast area.  With the passage of the warm front, a pronounced
veered pattern is seen in model soundings along with a strengthening
low level jet results in 0-3 km helicity values of 400-600 m2/s2.
While instability will initially be limited due to unfavorable lapse
rates seen in model soundings from 850-600 mb, layer lifting from
the strong deep layer lift quickly improves these lapse rates
resulting in MLCAPE values of 500-1000 J/kg, potentially higher,
being realized by 12Z Saturday.  Convection that develops along or
in the wake of the warm front will have the potential to produce
damaging winds, large hail and isolated tornadoes, and elevated
convection north of the warm front may have the potential for large
hail and damaging winds.

In response to the strong deep layer lift, a secondary surface low
is expected to have developed on the warm front as it moves into
central Mississippi.  This secondary surface low then continues
across central Alabama along the quasi-stationary warm front during
the late night into early Saturday morning hours before continuing
into Georgia later Saturday morning.  A squall line develops in
response to the secondary surface low and moves across the forecast
area late tonight into mid Saturday morning, with additional
convective development possible in the wake of the squall line until
the drier deep layer air flows into the area.  All three modes of
severe weather (damaging winds, large hail, isolated tornadoes) will
be possible with the squall line.  Surface winds will veer to the
southwest early Saturday morning to later in the morning, with the
low level jet gradually weakening, which in turn results in helicity
values dropping to 150-200 m2/s2 by noon Saturday.  Although the
helicity values will be slowly decreasing, and continue to do so
through the afternoon hours, 0-6 km bulk shear values remain high
(50-65 knots) while MLCAPE values continue to trend higher reaching
1000-2000 J/kg, potentially higher, which also continue through the
afternoon.  This continues to indicate an environment supportive of
all three modes of severe weather through at least midday, after
which the environment gradually transitions to more of a damaging
wind threat in the afternoon.

The severe weather threat finally comes to an end as the drier deep
layer air flows into the area followed by the passage of the cold
front. Dry conditions develop for the entire area Saturday night
which continue into Sunday.  Have issued a Flash Flood Watch for
the interior counties from 1 am tonight until 1 pm Saturday due to
the potential for training convection with heavy rainfall to lead
to flooding. A Wind Advisory remains in effect for the coastal
portions of the coastal counties from 1 am tonight until 7 pm
Saturday due to frequent wind gusts to 35 mph. A High Surf
Advisory remains in effect until 5 am Sunday morning due to large
breaking waves of 5 to 6 feet in the surf zone. A High Risk of rip
currents remains in effect until 7 am Monday morning. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through this afternoon for ALZ051>058.

     Wind Advisory until 7 PM CDT this evening for ALZ263>266.

     High Rip Current Risk through Monday morning for ALZ265-266.

     High Surf Advisory until 5 AM CDT Sunday for ALZ265-266.

FL...Wind Advisory until 7 PM CDT this evening for FLZ202-204-206.

     High Rip Current Risk through Monday morning for FLZ202-204-206.

     High Surf Advisory until 5 AM CDT Sunday for FLZ202-204-206.

MS...Flash Flood Watch through this afternoon for MSZ067-075-076.

GM...Small Craft Advisory until 10 PM CDT this evening for GMZ631-632-
     650-655-670-675.

     Small Craft Advisory until 7 PM CDT this evening for GMZ630-
     633>636.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Apr 23, 11:09 PM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
1109 PM CDT Fri Apr 23 2021

MSZ067-075-076-240500-
Perry MS-Greene MS-Wayne MS-
1109 PM CDT Fri Apr 23 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES UNTIL
MIDNIGHT CDT...

At 1108 PM CDT, a strong thunderstorm was located near Sunrise, or 4
miles southeast of Hattiesburg, moving east at 45 mph.

Nickel size hail and wind gusts in excess of 40 mph will be possible
with this storm.

Locations impacted include...
Richton, Beaumont and New Augusta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3143 8915 3143 8894 3152 8894 3158 8870
      3112 8863 3111 8915
TIME...MOT...LOC 0408Z 257DEG 40KT 3128 8925

CGAL

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:48 PM CDTFlash Flood WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more17 hr
Apr 24, 3:10 AM CDTSevere Thunderstorm WarningMOBWashington65 min
Apr 24, 3:48 AM CDTAreal Flood AdvisoryMOBClarke, Washington4 hr
Apr 24, 3:51 AM CDTSevere Thunderstorm WarningMOBClarke, Monroe, Washington39 min
Apr 24, 4:25 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington50 min
Apr 24, 4:27 AM CDTTornado WarningMOBWashington13 min
Apr 24, 4:31 AM CDTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe44 min
Apr 24, 5:09 AM CDTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Covington, Escambia and 2 more51 min
Apr 24, 5:14 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile46 min
Apr 24, 5:42 AM CDTSpecial Marine WarningMOB93 min
Apr 24, 5:42 AM CDTSpecial Weather StatementMOBWilcox48 min
Apr 24, 5:51 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw, Escambia54 min
Apr 24, 5:57 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile63 min
Apr 24, 6:20 AM CDTFlash Flood WarningMOBBaldwin, Mobile4 hr
Apr 24, 6:21 AM CDTTornado WarningMOBCovington, Crenshaw24 min
Apr 24, 6:42 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Crenshaw, Escambia48 min
Apr 24, 6:58 AM CDTSevere Thunderstorm WarningMOBBaldwin47 min
Apr 24, 7:00 AM CDTSpecial Weather StatementMOBMobile30 min
Apr 24, 7:30 AM CDTSpecial Weather StatementMOBCovington45 min
Apr 24, 9:22 AM CDTFlash Flood WarningMOBClarke6 hr
Apr 24, 11:16 AM CDTFlash Flood WarningMOBMobile5 hr
Apr 24, 11:21 AM CDTSpecial Weather StatementMOBEscambia39 min
Apr 24, 12:37 PM CDTSevere Thunderstorm WarningMOBClarke, Mobile, Washington38 min
Apr 24, 12:46 PM CDTSevere Thunderstorm WarningMOBCovington44 min
Apr 24, 12:56 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Mobile, Monroe, Washington39 min
Apr 24, 1:17 PM CDTTornado WarningMOBCovington18 min
Apr 24, 1:19 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia, Monroe45 min
Apr 24, 1:55 PM CDTSevere Thunderstorm WarningMOBCovington26 min
Apr 24, 2:29 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe46 min
Apr 24, 2:52 PM CDTTornado WarningMOBConecuh38 min
Apr 24, 2:58 PM CDTSpecial Weather StatementMOBChoctaw47 min
Apr 24, 3:15 PM CDTSevere Thunderstorm WarningMOBClarke45 min
Apr 24, 3:20 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw40 min
Apr 24, 3:27 PM CDTTornado WarningMOBClarke25 min
Apr 24, 3:41 PM CDTSevere Thunderstorm WarningMOBMonroe, Wilcox49 min
Apr 24, 3:43 PM CDTAreal Flood WarningMOBChoctaw, Clarke, Monroe, Washington, Wilcox2 hr
Apr 24, 3:43 PM CDTSevere Thunderstorm WarningMOBClarke, Washington47 min
Apr 24, 3:46 PM CDTTornado WarningMOBMonroe, Wilcox44 min
Apr 24, 3:59 PM CDTSevere Thunderstorm WarningMOBWashington46 min
Apr 24, 4:05 PM CDTAreal Flood WarningMOBButler, Conecuh, Covington, Crenshaw, Monroe, Wilcox4 hr
Apr 24, 4:10 PM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe50 min
Apr 24, 4:10 PM CDTTornado WarningMOBMonroe, Wilcox35 min
Apr 24, 4:28 PM CDTTornado WarningMOBButler27 min
Apr 24, 4:32 PM CDTSevere Thunderstorm WarningMOBClarke, Washington43 min
Apr 24, 4:34 PM CDTSevere Thunderstorm WarningMOBWashington20 min
Apr 24, 4:47 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw43 min
Apr 24, 4:51 PM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Monroe39 min
Apr 24, 4:54 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw51 min
Apr 24, 4:59 PM CDTSevere Thunderstorm WarningMOBMonroe46 min
Apr 24, 5:20 PM CDTSevere Thunderstorm WarningMOBMobile40 min
Apr 24, 5:21 PM CDTSevere Thunderstorm WarningMOBButler, Covington, Crenshaw39 min
Apr 24, 5:24 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe66 min
Apr 24, 5:56 PM CDTSevere Thunderstorm WarningMOBCovington, Crenshaw64 min
Apr 24, 5:57 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile48 min
Apr 24, 6:05 PM CDTAreal Flood WarningMOBConecuh, Covington110 min
Apr 24, 6:24 PM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia, Monroe29 min
Apr 24, 6:27 PM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia48 min
Apr 24, 6:29 PM CDTSevere Thunderstorm WarningMOBConecuh31 min
Apr 24, 6:33 PM CDTAreal Flood WarningMOBBaldwin, Conecuh, Covington, Escambia, Mobile, Monroe3 hr
Apr 24, 7:44 AM CDTSevere Thunderstorm WarningMOBOkaloosa, Santa Rosa46 min
Apr 24, 8:24 AM CDTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa111 min
Apr 24, 8:29 AM CDTSevere Thunderstorm WarningMOBOkaloosa16 min
Apr 24, 9:51 AM CDTSpecial Weather StatementMOBOkaloosa39 min
Apr 24, 10:01 AM CDTTornado WarningMOBOkaloosa14 min
Apr 24, 10:14 AM CDTSpecial Weather StatementMOBOkaloosa, Santa Rosa46 min
Apr 24, 10:19 AM CDTFlash Flood WarningMOBOkaloosa4 hr
Apr 24, 10:39 AM CDTSevere Thunderstorm WarningMOBOkaloosa36 min
Apr 24, 11:09 AM CDTSpecial Weather StatementMOBSanta Rosa51 min
Apr 23, 9:00 PM CDTSpecial Weather StatementMOBGeorge, Greene, Stone45 min
Apr 23, 9:44 PM CDTSpecial Weather StatementMOBWayne46 min
Apr 23, 11:09 PM CDTSpecial Weather StatementMOBPerry51 min
Apr 24, 1:12 AM CDTSevere Thunderstorm WarningMOBGreene, Perry63 min
Apr 24, 2:10 AM CDTSevere Thunderstorm WarningMOBGreene, Perry65 min
Apr 24, 2:23 AM CDTAreal Flood AdvisoryMOBGreene, Perry3 hr
Apr 24, 3:26 AM CDTFlash Flood WarningMOBGreene, Perry5 hr
Apr 24, 3:49 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone41 min
Apr 24, 9:42 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne21 days
Apr 24, 9:44 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry6 days
Apr 24, 9:46 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson21 days

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.